MAUDE Adverse Event Report: WAVELIGHT GMBH WAVELIGHT FS200 FEMTOSECOND LASER; POWERED LASER SURGICAL INSTRUMENT

WAVELIGHT GMBH WAVELIGHT FS200 FEMTOSECOND LASER; POWERED LASER SURGICAL INSTRUMENT
Catalog Number 8065990941
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Keratitis (1944)
Date of Event 01/06/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse reported that the patient experienced diffuse lamellar keratitis in an unknown eye after refractive surgery.The patient¿s condition subsequently resolved.The hospital confirmed that there were no changes in postoperative medication regimens, and no changes were made to surgical instruments during this timeframe.There are multiple related reports for this event.This report addresses the unknown patient initial's, (b)(6) the unknown eye and other manufacturer reports will be filed.
 
Additional Manufacturer Narrative
H.3., h.6.: investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in a.1., a.2., a.3.A., b.5., b.6., d.9., h.3., h.6., and h.11.A review of the device history record traceable to the reported serial number indicates that the product was processed and released according to the product¿s acceptance criteria.A review of the technical service onsite history showed no abnormalities that could have contributed to this event: the device was successfully verified prior and after the day of event.While the root cause and its origin are inconclusive, the following factors could potentially contribute to an outcome similar to the reported event: typically, diffuse lamellar keratitis is not directly attributable to the device.Contributing factors of diffuse lamellar keratitis could be sterilization of instruments, environment of the facility, surgical techniques as well as pre and post-operative medications.The review of logfile for the day of treatment shows all laser system functions were within specifications.The vacuum check, the energy check and the ablation check were performed successfully without issues.The logfile shows that the user performed two energy checks and performed on that day.The energy was stable during the whole day.The logfile shows twelve successfully performed treatments.The reported treatment could be identified in the logfile.The treatment of the patient's left eye was finished successfully without any issue.No relevant deviation between planned and performed energy is detectable for the reported treatment.The user operated within the recommended energy settings.The thickness of the flap was thinner than the recommended flap thickness.Review of the logfiles for the treatment day shows no relevant warning or error messages.No technical root cause could be identified.The system was working within specification.No complaint-related product is expected to be returned for investigation.Most recent onsite visit from field service engineer was performed and signed service installation record.The device meets specifications as per service installation record.No device related issues were identified based on the provided data.Therefore, the case is coded as "inconclusive - device met specifications".The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that the patient experienced diffuse lamellar keratitis in the left eye after refractive surgery.The patient¿s condition subsequently resolved.The hospital confirmed that there were no changes in postoperative medication regimens, and no changes were made to surgical instruments during this timeframe.There are multiple related reports for this event.This report addresses the patient initial's (b)(6), in the left eye and other manufacturer reports will be filed.

Brand Name
WAVELIGHT FS200 FEMTOSECOND LASER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
WAVELIGHT GMBH
am wolfsmantel 5
erlangen 91058
GM  91058
Manufacturer (Section G)
WAVELIGHT GMBH
am wolfsmantel 5
erlangen 91058
GM   91058
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24361663
Report Number3003288808-2026-00096
Device Sequence Number4749831
Product Code GEX
UDI-Device Identifier00380659909412
UDI-Public(01)00380659909412(17)440301(11)240301(10)16KV2V
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101006
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065990941
Device Lot Number16KV2V
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2026
Supplement Date Received by Manufacturer04/30/2026
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date05/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age23 YR
Patient SexMale